New Chemo Drugs

After having the bad experience with the first set of chemo, I was set to start a new chemo drug called Taxol and with this drug it takes about 3 hours to go into the body and it would be administered every 2 weeks.   I was also told by the Doctor that this drug is different in terms of the side effects and that it would be easier on the body.

The only side effects that would become a problem is having the numbness and tingling feelings on the hands and feet.   I started this drug which did not become a problem for me until I started the 2nd cycle of it.   When the nurse administered the chemo, I immediately started to have a bad reaction to it.

I couldn’t breathe and I started to have chest pains and lower back pain.   The rest of the nurses came rushing into to help me.   I was so afraid because I thought that this drug was going to kill me.   It almost did.

The charged nurse put in Benedryl and something for pain into my IV.   After for about 10 minutes, I was getting better from the reaction.   The Doctor determined that my body was allergic to the chemo and that I would be given a different one.   I waited the following week to try another drug called Abraxane.

This Drug, however, is administered weekly for 9 weeks and has very few side effects which were comforting to hear after having the previous ordeal.   The only downside to it was now I would take longer to complete Chemo.

I was expecting it to end on the 2nd week of November and now it’s going to end in December 17th. So far according to the previous scans done after the first set of chemo that the tumor is shrinking.

This is a good sign that the chemo is working.   After all the chemo is done, the Doctor will send me to do some test like an MRI of Pet Scan to see if there is no sign of the tumor and cancer in other areas of the body.   If it’s still on my spine, the Doctor will consider doing radiation to destroy it.

After all, this is done, I will be relieved and I hope to be able to go back to work and continue treatment so It won’t reoccur.   I will get further information when I see the Oncologist on November 20th and hope to get some encouraging news.

You may also like